Up the Dosage; Lose the Appetite And Shake Shake Shake

For the last couple of weeks, I’ve been noticing that my anti-depressant/anti-anxiety med has been less effective. The tipping point was when, out of frustration, I snapped at an employee. The next morning, I upped the dosage to 100mg of zoloft. I’ve been at 50mg for quite some time. I lowered the dosage, with my doctors consent when I came to some peace with self acceptance on the gender front. Life has been good. But, I’ve been dealing with a lot of stress lately. I know from previous experience, that stress causes my depression and increases my anxiety. Doctors have told me in the past that it might be a good idea to temporarily raise the dosage before stressful events. But, my former roommate told me of a medicine he takes before say speaking in front of a group of people to calm his nerves. I can’t remember the name. I need to shoot off an email to him so I can bring that up to the doc the next time I see him.

Zoloft has a few side effects. And when you increase the dosage after being on low levels for some time, it’s almost like your body is experiencing it for the first time. The side effects started last night at work. They kept me awake until about 8am and continue today. I suspect that by tonight, they’ll start to ebb as my body gets used to it. The most visible side effect (at least to me) is shaking hands and an overall feeling of vibration which feels like its emenating from the core of my being. The best way to describe it is if you’ve had way too many energy drinks.

Another side effect, that mostly sticks around is a lack of appetite. This is very welcome. Especially since I tend to eat to excess when I’m depressed. I just finished eating a sandwich and a glass of water. It’s almost 4pm and the last time I put food in my mouth before now was 2pm yesterday. I wasn’t hungry when I made this sandwich. But, I knew I needed to eat something.

I’ve been through this before. In the beginning, I would have used the side effects as an excuse to stop taking the zoloft.. But, the benefits far outweigh the temporary little adjustment period. My life has been so much better lately. And there is no way I and the people around me want to go back to the days before I had heard of zoloft.

Advertisements

About Frogtosser

A former sailor and pizza maker who is done hiding from the world and is now living life to it's fullest extent. I'm a single speed bicycle commuter who enjoys writing and photography. I'm a voracious reader. And a huge geek!
This entry was posted in Uncategorized. Bookmark the permalink.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s